• So depressedd! Help!!!

    Asked by DaisyDuck on Monday, June 3, 2013

    So depressedd! Help!!!

    Hi everybody! Just finished my 3rd chemo and still have 3 to go. I know I should feel good but I am not. Feels so lousy and so low. Every 1st few days after my chemo, I always feel this way. I do know i have a lot to be thankful for as i am on my way to beating it, but ungrateful as I sound, I just feel so lousy and so low. I cant wait to finishing my treatment!! Is this a side effect of the medicine? Feeling depressed? I feel so violated every time I received the chemo as if my body has betrayed me. i haven't felt any side effects of the chemo except for the loss of hair but i am okay with that as I am comfortable wearing a wig whenever i go out. My boyfriend, bless his heart, has been very supportive and he has been taking good care of me. i dont want to look and sound whing and ungrateful, I am okay on my 2nd and 3rd week, but after the chemo, I just feel so down!! Help!! Is this normal?

    13 Answers from the Community

    13 answers
    • SueRae1's Avatar

      Yes this is normal. I felt tired, cranky, bitchy, etc for several days after my infusion. Between the chemo, and the pre-meds, which include steroids, anti-nausea drugs, etc your body goes through a wringer. Also chemo makes you tired, the longer I was on it, the more tired I was, even on my off weeks.

      over 3 years ago
    • gwendolyn's Avatar

      It would be abnormal if you felt good emotionally. Why do you have the impression that you should feel only good and thankful? Yes, chemo can cause depression, but so can the cancer diagnosis itself. Many of us suffer from profound depression before/during/after treatment.

      I hope you do have many days where you feel positive and grateful but please don't burden yourself with the attitude that you are not entitled to feel mad, sad, worried, confused, etc. I'm guessing you are normally a very positive person but cancer can really rock your world. Allow yourself to grieve for your good health.

      You may want to ask your oncologist for a recommendation of someone to talk to, ideally a counselor who is familiar with cancer and cancer treatments.

      over 3 years ago
    • BuckeyeShelby's Avatar

      Yes, it can be normal. I was ok the day after chemo. Day 2, my legs hurt so bad, I could barely walk. A bit better each day and by the end of the first week, I was fine. Another 2 weeks of ok, then rinse & repeat for 6 cycles. I understand not feeling good. I was completely asymptomatic and all of a sudden I'm doing chemo w/all these nasty side effect, and mine were mild. Please don't discount your feels or feeling bad for feeling bad. I know some have said they don't like the term journey recently, but this really was a journey -- if you are religious, through the valley of the shaodow of death... It did get better for me. No more weird leg pains. Just fatigue & neuropathy after completion back in January. I hope things get better for your, too.

      over 3 years ago
    • ticklingcancer's Avatar

      This is completely normal. You're going through quite an ordeal right now but you'll get through it. After my first week of chemo I was having anxiety attacks. I spoke with my Oncologist and he said "you're going though a lot. You're entitled to have a break down" He gave me some anti-anxiety meds and that took care of it. The fact that you're not having too many side effects from the chemo is reason to celebrate. Keep of fighting and you'll be done before you know.

      over 3 years ago
    • geekling's Avatar

      There is absoflockinglutely nothing normal about cancer or the treatments with which the doctors come up.

      Basically, you've just been poisoned - you permitted it to happen based on a promise of further life free of cancer.

      Were this all to make you happy, it would be important to see you committed into a facility. Please remember and understand that your happiness or lack thereof is not a doctorly consideration.

      The medicos take you down, sometimes to within inches of your life, in the hope, I suppose, that the cancer expires before the rest of you.

      I believe true insanity is continuing to look for a cure when a big cause is sitting right under our noses and all around our industrialized selves.


      over 3 years ago
    • Nancebeth's Avatar

      I had the same feelings all throughout chemo, a lot of ups and downs and going through it alone. I am now almost 9 months out from chemo and although I have had some late effects that are bothersome, my emotions are on a much more even keel. I write a blog and I actually wrote a post called Betrayed By My Body so I know just how you feel.

      It gets better, I promise. Keep fighting. You got this!

      over 3 years ago
    • Tracy's Avatar

      As everyone else has said, you are in the middle of being poisoned so yup you are pretty normal. Plus you have been thrust into this weird alternate reality of cancer where life has completely changed. It will pass, day by day it will get better. Find ways to laugh, funny stories, movies - anything you can do to remind yourself that this is a temporary stage helps. Take care, Tracy

      over 3 years ago
    • DorothyV's Avatar

      Absolutely normal ! So glad you have a boyfriend who is understanding. My husband was absolutely wonderful. You will experience ups and downs throughout this whole ordeal. If you get too low, ask your onc for anti anxiety meds. They can help get you through the rough patches. You don't have to be strong all the time. Time seems to crawl when you are in the middle of treatment. it has been over a year for me now. things do get better:)Praying all goes well for you!

      over 3 years ago
    • itsjustme736's Avatar

      Very Normal if will pass!!

      over 3 years ago
    • Ydnar2xer's Avatar

      Nothing wrong with taking some anti-depressants, at least temporarily, or talking to a counselor, as Gwen suggested. Also--I suggest buying several (they're cheap) COSTUME wigs online...the weirder, the better. I wore mine a lot, even when I felt low, but although many people laughed at them, the WIGS actually cheered ME up! Good luck to you Daisy--we've nearly all been there & can sympathize. :-)

      over 3 years ago
    • Lirasgirl33's Avatar
      Lirasgirl33 (Best Answer!)

      Hi DaisyDuck, yes this is normal. Having to go through treatment sux. Your body is going through a lot right now and no it doesn't mean you are ungrateful. This whole cancer and treatment thing is a rollercoaster of emotions. For me it was especially hard the first week after chemo. I was sick of feeling sick.and I just wanted to feel like "me" again. I did feel like me again, the week after. So every time I had chemo I had to try my hardest to stay mentally strong and remind myself that better days would come. That I just had to get through the "rough" days, for myself, for my kids, my family, for all those I love... because being here with them is worth it and I would do whatever it took to fight to live, to get through treatment for them. There were also times when I just couldn't on my own and I knew God was with me to give me the strength that I needed. And he did, he gave me the strength and courage to keep on going, to keep putting one foot in front of the other and to continue on the road ahead. You are definitely not alone in how you feel. There will be days when a good cry will be the best thing to let out all the "negative" energy and emotions that can accumulate. I had plenty of those days. But after that good cry, take a deep breath, pick yourself up and keep on. Don't let cancer dim that light in your spirit and the beautiful smile on your face. Continue living and continue fighting. You can do this. We are all here cheering you on. Sending tons of hugs your way.

      over 3 years ago
    • gsbasset's Avatar

      Besides being tired, I also got very emotionally fragile towards the end of my treatments. Not really depressed, but anxious to get it over with....... cried at sad parts of movies (that never bothered me before when I saw it), could not watch bad news on tv............ it is all normal. There is medication they can give you to help with it. I choose to cope but I know it gets really bad for some people. (((HUGS)))

      over 3 years ago
    • DaisyDuck's Avatar

      Thank you so much for the kind and encouraging words!! You are all right and I feel so grateful that I am not the only who feels this way. Knowing that you are not alone in this feeling helped me so much. I cant wait to finish my treatment, go out with my own hair, and just simply say that I AM A SURVIVOR!!! Hugs to all of you......

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.